i'm 22, female and have pernicious anemia. i had it for years before it was diagnosed, and it was basically killing me before they caught it, but i have been treating it for the past year and my health has improved dramatically in that time.
around the same time i was finally diagnosed, i also seemed to have symptoms consistant with a hyperactive thyroid, but a thyroid scan and ultrasound both came back normal, and my T3 and T4 levels both appear normal... the one thing that's continually been abnormal is my TSH, which is usually slightly elevated (the opposite of what it should be with my symptoms), though it bounces around slightly between a normal range and elevated. my dr thought it could possibly be a pituitary adenoma, but getting an MRI around here is quite a wait (usually around 6 months).
i have one symptom in particular that is rather irritating, that i haven't been able to figure out. last year when i was very very sick i had a couple fits where the back of my neck would burn up suddenly and the heat would seem to travel down my spine. whenever it happened i'd feel like there was something up with my hormones, but i have no idea what's actually happening, and lately it's been happening a lot.
my words are limited in posting a question... but if this sounds even at all familiar to anyone, i'd love to hear from u and maybe i could elaborate later on if necessary. my google searches to this point have been rather useless, and i'd really appreciate anything that could point me in the right direction.
sorry to hear of your troubles and I hope that you get follow up w/ an MRI soon. I am sharing only because I have similar symptoms at times. I already know I have urticaria but in addition I get a burning/itching that starts at my feet and travels up my body to the top of my head. I can actually feel it go from my feet to my legs to my pelvis to my stomache and so on. This only occurs w/ me when I go from cool to warm, usually during onset of exercise and also from outside cold to inside warm. No body rash like w/ my urticaria...just itching and burning. I havent gone to see a dr yet because I am pregnant. But I have had this on and off since I was 21 and am now 36. I will go to see a dr in September. Good luck w/ your follow up and keep us posted.
thank u for the moral support, and congratulations on your pregnancy! how far along are u? :)
i think what u said is that u have hives... have they been worse since u've been pregnant? just a question out of curiosity. i've heard pregnancy often makes the mother's health conditions worse. i always wonder how women cope with different things when they have to avoid most medications during pregnancy... and men think we're the weak ones! hehe
thank u again for responding to my post, and good luck with your baby!
WOW! i AM AMAZED at how many similarities we all have. I first developed chronic urticaria while stationed in Korea and it was the same with my rash. I could feel an onset from my feet all the way thru my body up to my neck. Somehow when I returned to the states it went away or I haven't had any episodes. I was always told by these Army dr that I was anemic as well. I have a 1 year little boy and had pregnancy anemia. Now one year later I have recently been diagnosed with hypothyroidism and mt TSH level is supposed to be on or about 5 and mine was up to 38. Now I'm on medication and lately I have had serious heat sensations in my left lower quadrant. I thought it was my car but today I was sitting in a chairr and had the sensation coming and going all day long. It is hard to explain b/c I feel as if I am burning up in the lower left portion of my back. Could this be the meds or does anyone know what can cause this heat sensation? Thanks for sharing your stories, at least I know I'm not alone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.